Alert archive / Florida / Special Weather Statements in 2013

Special Weather Statement, NWS Miami, FL

August 19, 2013Collier County, Florida

NWS Miami, FL issued this special weather statement at Aug 19, 2013, 4:21 PM EDT for Collier County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 19, 2013, 4:21 PM EDT (20:21 UTC)
Expired
Aug 19, 2013, 5:00 PM EDT
In force
39 min
Issued by
NWS Miami, FL

County Collier County, FL

The radar

The Miami radar (KAMX), 137 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.4 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2013-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1422 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2013-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -63 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1422 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1008 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-63 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

062 
WWUS82 KMFL 192021
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
421 PM EDT MON AUG 19 2013

FLZ069-070-192100-
COASTAL COLLIER COUNTY FL INLAND COLLIER COUNTY FL 
421 PM EDT MON AUG 19 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR WESTERN COLLIER
COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO
55 MPH...UP TO NICKEL-SIZED HAIL...

* UNTIL 500 PM EDT

* AT 420 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 4 MILES NORTHEAST OF MARCO ISLAND AIRPORT...AND
  MOVING WEST AT 15 MPH.

* THE STORM WILL AFFECT...
  MARCO ISLAND AIRPORT...
  FIDDLERS CREEK...
  LELY...
  ROOKERY BAY AQUATIC PRESERVE...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS. 

LAT...LON 2614 8153 2596 8153 2594 8175 2595 8176
      2597 8175 2598 8176 2599 8176 2601 8177
      2609 8181 2612 8181
TIME...MOT...LOC 2021Z 089DEG 14KT 2605 8163

$$

GREGORIA

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 19, 2:24 PM EDT, 1 hour 57 minutes earlier.

Area forecast discussion, Aug 19, 2:24 PM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
224 PM EDT MON AUG 19 2013

.DISCUSSION...
SLIGHTLY DRIER AIR ACROSS THE EASTERN PORTION OF THE REGION HAS
KEPT THE ACTIVITY IN CHECK FOR THE EAST COAST METRO AREAS. ONLY A
FEW SHOWERS AND POSSIBLY A THUNDERSTORM ARE EXPECTED ACROSS THE
EAST THROUGH THE AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS
WERE MOVING ACROSS THE NORTHWEST INTERIOR. THIS ACTIVITY SHOULD
BECOME EVEN MORE NUMEROUS AS THE AFTERNOON PROGRESSES.

TONIGHT...HIGH PRESSURE WILL REMAIN ACROSS THE WESTERN ATLANTIC
AND A QUASI-STATIONARY FRONT WILL REMAIN ACROSS THE SOUTHEAST.
MODERATE EASTERLY FLOW OVERNIGHT WILL LEAD TO ANOTHER NIGHT OF
WARM TEMPERATURES ACROSS THE EAST COAST METRO AREAS...WITH LOWS
STAYING AROUND 80. ACROSS THE INTERIOR AND GULF COAST...LOWS IN
THE MID 70S ARE EXPECTED. AN UPPER LEVEL LOW SOUTH OF CUBA IS
FORECAST TO MOVE NORTHWARD TOWARDS THE FLORIDA KEYS OVERNIGHT
TONIGHT. 500MB TEMPS WILL COOL TO -8 TO -9C...AND SHOWERS MAY
INCREASE IN COVERAGE OVER THE ATLANTIC WATERS AND TOWARDS THE EAST
COAST LATE IN THE NIGHT AND AROUND DAYBREAK AS UPPER LEVEL
DIVERGENCE INCREASES.

TUESDAY...THE UPPER LEVEL LOW IS FORECAST TO REMAIN JUST NORTH OF
KEY WEST THROUGH THE DAY ON TUESDAY. A 500MB SHORTWAVE WILL ALSO
MOVE WEST ACROSS THE REGION...PROVIDING COOLER TEMPS ALOFT. THE
COOLER TEMPS ALOFT...SLIGHTLY BETTER LAPSE RATES...AND SOME UPPER
DIVERGENCE MAY LEAD TO A FEW STRONG STORMS...MAINLY ACROSS THE
INTERIOR AND GULF COAST TUESDAY AFTERNOON. THE MAIN THREATS ARE
FORECAST TO BE GUSTY WINDS UP TO 55 MPH AND SMALL HAIL. THE MAIN
IMPEDIMENT FOR STORMS ON TUESDAY WILL BE DRIER AIR MOVING INTO THE
REGION. SO WILL KEEP POPS IN THE SCATTERED RANGE...HIGHEST INTERIOR
AND WEST. HIGHS WILL BE IN THE UPPER 80S TO THE LOWER 90S.

THE UPPER LOW WILL REMAIN STATIONARY THROUGH THE WEEK AND SLOWLY
WEAKEN. 500MB TEMPS WILL WARM BACK TO AROUND -7C AS THE SHORTWAVE
MOVES WEST. THE SUBTROPICAL RIDGE OVER THE WESTERN ATLANTIC WILL
SLOWLY WEAKEN AND PUSH SOUTHEAST THE SECOND HALF OF THE WEEK. AN
UPPER TROUGH WILL MOVE ACROSS THE NORTHEAST...AND THEN STRENGTHEN
OFF THE EASTERN SEABOARD BY THE END OF THE WEEK AND INTO THE
WEEKEND. THIS WILL ALLOW THE EASTERLY FLOW TO WEAKEN THIS WEEKEND.
THE PATTERN FOR WEDNESDAY THROUGH THE END OF THE WEEK WILL REMAIN
SIMILAR EACH DAY...WITH ISOLATED TO SCATTERED SHOWERS EAST IN THE
MORNING...AND SCATTERED STORMS ACROSS THE INTERIOR AND GULF COAST
IN THE AFTERNOON. PRECIPITABLE WATER VALUES ARE FORECAST TO
REMAIN WITHIN ONE STANDARD DEVIATION OF NORMAL INTO THE WEEKEND.

&&

.AVIATION...
THE EAST COAST SEA BREEZE HAS PUSHED INLAND EARLY THIS AFTERNOON AND
SHOULD CONTINUE TO PUSH WEST ACROSS THE AREA THROUGH REST OF THE
AFTERNOON HOURS. THE WEST COAST SEA BREEZE SHOULD ALSO DEVELOP AND
REMAIN NEAR KAPF TAF SITE THIS AFTERNOON. SO HAVE REMOVED THE VCSH
FROM THE EAST COAST TAF SITES FOR THIS AFTERNOON INTO TONIGHT...AND
KEPT A VCTS IN FOR KAPF TAF SITE THROUGH 23Z AND VCSH UNTIL 01Z.

THE WINDS WILL ALSO REMAIN EASTERLY AROUND 15 KNOTS WITH GUSTS UP TO
AROUND 20 KNOTS AT THE EAST COAST TAF SITES UNTIL 23Z...BEFORE
DECREASING TO 5 KNOTS OR LESS BY 01Z. KAPF TAF SITE WILL SEE WINDS
REMAIN BELOW 10 KNOTS...BUT SHOULD SWING TO A 190 DEGREE DIRECTION
BY 19Z THIS AFTERNOON AS THE WEST COAST SEA BREEZE PUSHES SLOWLY
INLAND.

THE VIS AND CEILING WILL ALSO REMAIN IN THE VFR CONDITIONS THIS
AFTERNOON INTO TONIGHT AT ALL OF THE EAST COAST TAF SITE.
AT KAPF TAF SITE...THE CEILING AND VIS COULD FALL INTO THE MVFR
CONDITIONS FROM PASSING SHOWERS AND THUNDERSTORMS BUT THE TIMING
WILL BE LESS THAN 30 MINUTES. SO WILL KEEP CEILING AND VIS IN THE
VFR PREVAILING CONDITIONS THROUGH TONIGHT AT KAPF TAF SITE.

&&

.MARINE...
HIGH PRESSURE WILL REMAIN IN CONTROL THROUGH THE WEEK WITH LIGHT TO
MODERATE EASTERLY WINDS CONTINUING. WINDS AND SEAS MAY BECOME
LOCALLY HIGHER IN AND AROUND HEAVY SHOWERS AND STORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  81  91  81  91 / 20 30 30 30
FORT LAUDERDALE  80  90  81  90 / 30 30 30 30
MIAMI            80  90  80  90 / 30 30 30 30
NAPLES           76  93  76  92 / 30 50 20 50

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...RIP CURRENT RISK UNTIL 8 PM EDT THIS EVENING FOR COASTAL BROWARD-
     COASTAL MIAMI DADE-COASTAL PALM BEACH.

AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE/FIRE...84/AK
AVIATION/RADAR...54/BNB
Hazardous weather outlook, Aug 19, 9:31 AM EDT, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
931 AM EDT MON AUG 19 2013

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
200115-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
931 AM EDT MON AUG 19 2013

...HIGH RISK OF RIP CURRENTS ATLANTIC BEACHES TODAY...
...SCATTERED TO NUMEROUS AFTERNOON STORMS, ESPECIALLY WESTERN AREAS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: AN EAST WIND OF AROUND 15 MPH ALONG THE ATLANTIC
COAST WILL RESULT IN A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF
PALM BEACH, BROWARD AND MIAMI-DADE COUNTIES.

THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO
DEVELOP OVER THE INTERIOR THIS AFTERNOON AND MOVE TOWARDS THE
COLLIER COUNTY COAST INTO THE EARLY EVENING HOURS. THE PRIMARY
IMPACTS WILL BE FREQUENT LIGHTNING STRIKES, GUSTY WINDS, SMALL
HAIL, AND BRIEF HEAVY RAINFALL.

WIND: A FEW OF THE STORMS LATE THIS AFTERNOON INTO THIS EVENING
COULD BECOME STRONG ESPECIALLY OVER THE INTERIOR AND WEST COAST
METRO AREAS OF SOUTH FLORIDA WITH WIND GUSTS UP TO 50 MPH.

HAIL: A FEW OF THE STORMS LATE THIS AFTERNOON INTO THIS EVENING
COULD PRODUCE HAIL UP TO DIME SIZE ESPECIALLY OVER THE INTERIOR
AND WEST COAST METRO AREAS OF SOUTH FLORIDA.

TEMPERATURES: HEAT INDICES WILL BE BETWEEN 100 TO 103 DEGREES
ACROSS MUCH OF SOUTH FLORIDA TODAY WITH EVEN PORTIONS OF INLAND
COLLIER COUNTY GETTING UP TO AROUND 105 DEGREES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A RISK OF RIP CURRENTS WILL CONTINUE FOR ATLANTIC BEACHES THROUGH
MIDWEEK.

SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED
THIS WEEK. MOST OF THE ACTIVITY WILL REMAIN OVER WESTERN AND
INTERIOR SECTIONS OF SOUTH FLORIDA.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER
INDIVIDUAL SPOTTERS OVER THE INTERIOR AND WEST COAST METRO AREAS
OF SOUTH FLORIDA ARE ENCOURAGED TO REPORT HIGH WIND...HAIL...AND
FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

BAXTER

In the hours before

Special weather statement, Aug 19, 2:58 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
258 PM EDT MON AUG 19 2013

FLZ069-191930-
COASTAL COLLIER COUNTY FL
258 PM EDT MON AUG 19 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR WESTERN COLLIER
COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO
55 MPH...

* UNTIL 330 PM EDT

* AT 255 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES
  SOUTH OF BONITA SPRINGS TO BELLE MEADE...AND MOVING WEST AT 10 MPH.

* THE LINE OF STORMS WILL AFFECT...
  VANDERBILT BEACH...
  NAPLES...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2632 8175 2618 8174 2616 8172 2616 8170
      2610 8168 2606 8169 2605 8167 2603 8167
      2602 8176 2627 8183 2629 8184 2631 8185
TIME...MOT...LOC 1858Z 088DEG 14KT 2626 8181 2606 8175

BAXTER
Special weather statement, Aug 19, 4:04 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
404 PM EDT MON AUG 19 2013

FLZ069-070-192045-
COASTAL COLLIER COUNTY FL INLAND COLLIER COUNTY FL
404 PM EDT MON AUG 19 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR WESTERN COLLIER
COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO
55 MPH...

* UNTIL 445 PM EDT

* AT 402 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR MARCO ISLAND AIRPORT...AND MOVING
  NORTHWEST AT 15 MPH. ADDITIONAL STRONG STORMS WERE LOCATED OVER
  NORTH NAPLES.

* THE STORM WILL AFFECT...
  MARCO ISLAND...
  FIDDLERS CREEK...
  BELLE MEADE...
  SOUTH NAPLES...
  NORTH NAPLES...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2610 8150 2590 8161 2589 8164 2590 8165
      2590 8167 2594 8174 2595 8176 2597 8175
      2609 8181 2630 8184
TIME...MOT...LOC 2003Z 116DEG 13KT 2602 8163

GREGORIA
Special weather statement, Aug 19, 4:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
421 PM EDT MON AUG 19 2013

FLZ069-070-192100-
COASTAL COLLIER COUNTY FL INLAND COLLIER COUNTY FL
421 PM EDT MON AUG 19 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR WESTERN COLLIER
COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO
55 MPH...UP TO NICKEL-SIZED HAIL...

* UNTIL 500 PM EDT

* AT 420 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 4 MILES NORTHEAST OF MARCO ISLAND AIRPORT...AND
  MOVING WEST AT 15 MPH.

* THE STORM WILL AFFECT...
  MARCO ISLAND AIRPORT...
  FIDDLERS CREEK...
  LELY...
  ROOKERY BAY AQUATIC PRESERVE...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.

LAT...LON 2614 8153 2596 8153 2594 8175 2595 8176
      2597 8175 2598 8176 2599 8176 2601 8177
      2609 8181 2612 8181
TIME...MOT...LOC 2021Z 089DEG 14KT 2605 8163

GREGORIA

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 2:55 PM EDTSpecial Marine WarningMFL65 min
Aug 19, 2:58 PM EDTSpecial Weather StatementMFLCollier32 min
Aug 19, 3:42 PM EDTAreal Flood AdvisoryMFLCollier2 hr
Aug 19, 4:04 PM EDTSpecial Weather StatementMFLCollier41 min

Nearby

Special Weather Statements in Florida, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.